Florida, 2011Funnel Clouds in Florida, June 24, 2011
June 24, 2011 · NWS MLB · 2 events in 1 county or zone
Scattered thunderstorms developed across northern and central Brevard County, producing funnel clouds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed across northern and central Brevard County, producing funnel clouds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 24, 9:10 AM EST, 5 hours 20 minutes earlier.
Area forecast discussion, Jun 24, 9:10 AM EST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1010 AM EDT FRI JUN 24 2011
.DISCUSSION...
LCL AIRMASS HAS MOISTENED RAPIDLY OVER THE PAST 24HRS WITH THE 12Z
RAOBS MEASURING PW VALUES ARND 2.0" ACRS CENTRAL FL. A LARGE STORM
SYSTEM OVER THE GREAT LAKES HAS PULLED A WEAK TROF INTO THE DEEP
SOUTH THAT HAS NUDGED THE ATLC RIDGE AXIS INTO THE S PENINSULA. THE
RESULTING SRLY H85-H50 STEERING FLOW REMAINS QUITE WEAK ACRS MUCH OF
THE STATE...BLO 10KTS. STRONGER FLOW OVER N FL DUE TO INTERACTION
BTWN THE TROF AND THE RIDGE...THIS MAY WORK ITS WAY INTO THE NRN
HALF OF THE CWA AS THE TROF PUSHES E THIS AFTN.
RUC80 ANALYSIS SHOWS A WEAK MID LVL THERMAL CAP WITH H70 TEMPS BTWN
8-9C. HOWEVER...GIVEN THE HIGH MOISTURE AND THE ANTICIPATED SEA
BREEZE FORMATION BY EARLY AFTN...THIS FEATURE WILL ONLY SUPPRESS THE
AIRMASS LONG ENOUGH TO ALLOW SFC TEMPS TO REACH THEIR CONVECTIVE
TRIGGERS. SVR WX POTENTIAL WILL BE LOW WITH H50 TEMPS ABV -8C AND
MINIMAL MID LVL VORTICITY...THOUGH ENHANCED UPR LVL DIVERGENCE WILL
GENERATE SOME STRONG TSRAS.
MORNING UPDATE: WILL NUDGE POPS UP TO 60PCT INTERIOR ZONES FROM
OSCEOLA NWD...ALSO FOR NRN BREVARD/COASTAL VOLUSIA TO ACCOUNT FOR
INCREASING MID LVL SWRLY FLOW.
&&
.AVIATION...
THRU 24/18Z OCNL CIGS BTWN FL030-040...ISOLD MVFR SHRAS...COASTAL
SITES SFC WNDSHFT FM S TO E/SE WITH THE FORMATION OF THE EAST COAST
SEA BREEZE. BTWN 24/18Z-24/22Z...SCT MVFR SHRAS/ISOLD IFR TSRAS.
BTWN 24/22Z-25/02Z...TEMPO SCT/NMRS TSRAS...ACTIVITY WILL DRIFT BACK
TOWARD THE EAST COAST THROUGH THE EVENING HOURS...DIMINISHING BY
ARND 25/04Z.
&&
.MARINE...
SFC/BNDRY LYR WNDS WILL SHIFT FM SSW 5-10KTS TO E/SE 10-15KTS NEAR
THE COAST THIS AFTN AS THE EAST COAST SEA BREEZE FORMS AND PUSHES
INLAND. SEAS GENERALLY 2-3FT...AREAS UP TO 4FT WELL OFFSHORE OVER
GULF STREAM. PRIMARY BOATING HAZARD WILL BE OFFSHORE MOVING TSRAS...
ESP LATE AFTN INTO THIS EVENING.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
SHORT TERM/AVIATION...BRAGAW
LONG TERM/IMPACT WX...GUSEMAN
Hazardous weather outlook, Jun 24, 10:00 AM EST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1100 AM EDT FRI JUN 24 2011
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-242200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1100 AM EDT FRI JUN 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
THE SURFACE HIGH PRESSURE RIDGE AXIS EXTENDS ACROSS SOUTH CENTRAL
FLORIDA. THIS WILL ALLOW SEA BREEZES TO DRIFT INLAND FROM BOTH
COASTS. ISOLATED SHOWERS AND STORMS WILL BE POSSIBLE LATE THIS
MORNING...BEFORE STORM COVERAGE INCREASES IN THE AFTERNOON AS THE SEA
BREEZES DRIFT INLAND. STORMS WILL MOVE TOWARD THE NORTHEAST AT 5 TO
10 MPH AND EXTEND BACK TO THE EAST COAST THIS EVENING.
STORMS TODAY WILL BE CAPABLE OF PRODUCING FREQUENT DANGEROUS CLOUD
TO GROUND LIGHTNING STRIKES AND VERY HEAVY DOWNPOURS. A FEW STRONGER
STORMS MAY PRODUCE WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL.
.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED LIGHTNING STORMS MAY PRODUCE GUSTY WINDS NEAR 35 KNOTS
ON INTERIOR LAKES THIS AFTERNOON. STORMS WILL MOVE BACK ACROSS THE
EAST COAST LATE THIS AFTERNOON THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ATMOSPHERIC MOISTURE AND INSTABILITY ARE EXPECTED TO REMAIN
SUFFICIENT FOR AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS TO
OCCUR DAILY THIS WEEKEND AND INTO NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
GLITTO/GUSEMAN
Funnel Cloud, Brevard
- When
- June 24, 2:30 PM EST
- Where
- Brevard County, 0.92 mi NE of Lake Poinsett
- Reported by
- Fire Department/Rescue
- Coordinates
- 28.360, -80.820
A Brevard County Fire Rescue official observed a funnel cloud west of mile marker 202 on Interstate 95, west of Cocoa.
Funnel Cloud, Brevard
- When
- June 24, 2:53 PM EST
- Where
- Brevard County, 3.34 mi WSW of Sharpes
- Reported by
- Public
- Coordinates
- 28.410, -80.820
A citizen reported a funnel cloud near the intersection of Highway 528 and Interstate 95 in Cocoa.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 24, 2011$471,000 · 1 in hail · 25 events
- Flooding in Wyoming, June 24 to 25, 2011$755,000 · 3 events
- Flash Flooding and Hail in Alabama, June 24 to 28, 2011$104,000 · 1.75 in hail · 42 events
- Flood in Wyoming, June 24 to 30, 2011$665,000 · 1 event
- Hail and Damaging Winds in Mississippi, June 24, 2011$243,000 · 1.75 in hail · 11 events
- Flood in Wyoming, June 24 to 29, 2011$160,000 · 1 event
- Hail and Damaging Winds in Florida, June 24 to 28, 2011$68,000 · 1.75 in hail · 16 events
- Hail in South Dakota, June 24, 2011$100,000 · 1.5 in hail · 5 events
- Hail and Damaging Winds in South Dakota, June 24, 2011$46,000 · 3 in hail · 19 events
- Flash Flooding and Heavy Rain in North Dakota, June 24, 2011$95,000 · 3 events
- Hail and Damaging Winds in New Jersey, June 24, 20113 injured · $1,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Tennessee, June 24, 2011$30,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306184, 306185.